My Lab is dting from cancer and the vet prescribed Prednisone for the discomfort. Tonight a friend recommended that we give her Benadryl in addition. Does anyone know how/if the two drugs interact? Is this safe?
I'm sorry but I'm not sure I understand what "dting" means in your post. Do you mean that your dog is DT (detoxing) from a recent Chemotherapy or other Cancer treatment? Or do you mean that she is dieing from the Cancer?
If she is detoxing, then I guess Prednisone may be of some use. If your dog is in end stage and dying, then anything that would relieve pain and discomfort is primary to anything that is "safe". Morphine & Oxycontin are given to people that are dying and in pain. The reasoning here is to relieve pain and ease the inevitable. Side effects, long term addiction or organ failure due to use are not of any consequence. If your dog is going to die soon, I would seek a more appropriate medication to treat her pain and discomfort. Hold her, comfort her, be with her. Make it as easy for her as you can.
I don't know how Prednisone or Benadryl would be helpful in this case.
***Edited By: DeputyDog on 7/10/2010 8:41:14 AM*** Reason: Need Clarification
You can't win if you don't play the game -- Me!
All cruelty stems from weakness -- Seneca
Sometimes a dog is as good as any man -- Bell/Houser